Alert archive / Nebraska / Red Flag Warnings in 2011
Red Flag Warning 7, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at May 6, 2011, 4:26 AM CDT for 24 counties in Nebraska. It took effect at May 6, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2011, 4:26 AM CDT (09:26 UTC)
- In effect from
- May 6, 2011, 12:00 PM CDT
- Expired
- May 6, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
All 24 counties
Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3351 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123 WWUS83 KGID 060926 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 426 AM CDT FRI MAY 6 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... .GUSTY SOUTHWESTERLY WINDS ARE EXPECTED ACROSS THE REGION TODAY...AHEAD OF AN APPROACHING LOW LEVEL TROUGH. IN ADDITION...RELATIVE HUMIDITIES WILL PLUMMET DURING THE LATE MORNING AND EARLY AFTERNOON HOURS AS THE ATMOSPHERE BEGINS TO MIX VERTICALLY...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. NEZ060-072-073-082-083-062130- /O.NEW.KGID.FW.W.0007.110506T1700Z-110507T0000Z/ DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 426 AM CDT FRI MAY 6 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 060...072...073...082 AND 083... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON... FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS... FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN. * WINDS GUSTS TO 30 MPH ARE EXPECTED OUT OF THE SOUTHWEST THIS AFTERNOON. * RELATIVE HUMIDITY VALUES WILL PLUMMET BELOW 20 PERCENT BY EARLY AFTERNOON. * THERE IS THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH ACROSS THE WARNED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ROSSI/ADO
3 follow-up statements
318 WWUS83 KGID 061619 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1119 AM CDT FRI MAY 6 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... .GUSTY SOUTHERLY WINDS WILL GRADUALLY TURN WESTERLY ACROSS SOUTH CENTRAL NEBRASKA TODAY...AS A SURFACE LOW PRESSURE TROUGH SLIDES THROUGH. IN ADDITION...RELATIVE HUMIDITIES WILL PLUMMET DURING THE AFTERNOON HOURS AS TEMPERATURES RISE AND THE ATMOSPHERE BEGINS TO MIX VERTICALLY... RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. NEZ039>041-046>049-061>064-074>077-084>087-070000- /O.EXA.KGID.FW.W.0007.110506T1700Z-110507T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 1119 AM CDT FRI MAY 6 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...061...062...063...064...074...075... 076...077...084...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS...FIRE WEATHER ZONE 087 THAYER. * WINDS THIS AFTERNOON WILL PREVAIL FROM THE SOUTH AND SOUTHWEST FOR AREAS ALONG AND EAST OF HIGHWAY 281...AND FROM THE WEST TO NORTHWEST TO THE WEST OF HIGHWAY 281. SUSTAINED SPEEDS WILL AVERAGE 15 TO 25 MPH...WITH GUSTS TO AROUND 30 OR 35 MPH ESPECIALLY ALONG AND EAST OF HIGHWAY 281. * AT TEMPERATURES RISE INTO THE UPPER 70S TO LOWER 80S...RELATIVE HUMIDITY VALUES WILL FALL INTO THE 15 TO NEAR 20 PERCENT RANGE THIS AFTERNOON...WITH THE LOWEST READINGS FOCUSED SOUTH OF A LINE FROM ELWOOD TO HASTINGS. * THESE CONDITIONS WILL FAVOR EXPLOSIVE FIRE GROWTH...AND ANY FIRE WHICH STARTS HAS THE POTENTIAL TO SPREAD RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ060-072-073-082-083-070000- /O.CON.KGID.FW.W.0007.110506T1700Z-110507T0000Z/ DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 1119 AM CDT FRI MAY 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 060... 072...073...082 AND 083... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON... FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS... FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN. * WINDS THIS AFTERNOON WILL TRANSITION FROM A SOUTHWESTERLY DIRECTION TO NORTHWESTERLY. SUSTAINED SPEEDS IN MOST OF THE AREA WILL AVERAGE 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH. * AT TEMPERATURES RISE INTO THE UPPER 70S TO LOWER 80S...RELATIVE HUMIDITY VALUES WILL FALL INTO THE 15 TO 20 PERCENT RANGE. * THESE CONDITIONS WILL FAVOR EXPLOSIVE FIRE GROWTH...AND ANY FIRE WHICH STARTS HAS THE POTENTIAL TO SPREAD RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PFANNKUCH
453 WWUS83 KGID 061630 CCA RFWGID URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1129 AM CDT FRI MAY 6 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... .GUSTY SOUTHERLY WINDS WILL GRADUALLY TURN WESTERLY ACROSS SOUTH CENTRAL NEBRASKA TODAY...AS A SURFACE LOW PRESSURE TROUGH SLIDES THROUGH. IN ADDITION...RELATIVE HUMIDITIES WILL PLUMMET DURING THE AFTERNOON HOURS AS TEMPERATURES RISE AND THE ATMOSPHERE BEGINS TO MIX VERTICALLY... RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. NEZ039>041-046>049-061>064-074>077-084>087-070000- /O.COR.KGID.FW.W.0007.110506T1700Z-110507T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL- HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 1129 AM CDT FRI MAY 6 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...061...062...063...064...074...075... 076...077...084...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS...FIRE WEATHER ZONE 087 THAYER. * WINDS THIS AFTERNOON WILL PREVAIL FROM THE SOUTH AND SOUTHWEST FOR AREAS ALONG AND EAST OF HIGHWAY 281...AND FROM THE WEST TO NORTHWEST TO THE WEST OF HIGHWAY 281. SUSTAINED SPEEDS WILL AVERAGE 15 TO 25 MPH...WITH GUSTS TO AROUND 30 OR 35 MPH ESPECIALLY ALONG AND EAST OF HIGHWAY 281. * AS TEMPERATURES RISE INTO THE UPPER 70S TO LOWER 80S...RELATIVE HUMIDITY VALUES WILL FALL INTO THE 15 TO NEAR 20 PERCENT RANGE THIS AFTERNOON...WITH THE LOWEST READINGS FOCUSED SOUTH OF A LINE FROM ELWOOD TO HASTINGS. * THESE CONDITIONS WILL FAVOR EXPLOSIVE FIRE GROWTH...AND ANY FIRE WHICH STARTS HAS THE POTENTIAL TO SPREAD RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ060-072-073-082-083-070000- /O.COR.KGID.FW.W.0007.110506T1700Z-110507T0000Z/ DAWSON-GOSPER-PHELPS-FURNAS-HARLAN- 1129 AM CDT FRI MAY 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 060... 072...073...082 AND 083... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON... FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS... FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN. * WINDS THIS AFTERNOON WILL TRANSITION FROM A SOUTHWESTERLY DIRECTION TO NORTHWESTERLY. SUSTAINED SPEEDS IN MOST OF THE AREA WILL AVERAGE 15 TO 25 MPH...WITH GUSTS TO AROUND 30 MPH. * AS TEMPERATURES RISE INTO THE UPPER 70S TO LOWER 80S...RELATIVE HUMIDITY VALUES WILL FALL INTO THE 15 TO 20 PERCENT RANGE. * THESE CONDITIONS WILL FAVOR EXPLOSIVE FIRE GROWTH...AND ANY FIRE WHICH STARTS HAS THE POTENTIAL TO SPREAD RAPIDLY AND BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ PFANNKUCH
390 WWUS83 KGID 062352 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 652 PM CDT FRI MAY 6 2011 NEZ039>041-046>049-060>064-072>077-082>087-070100- /O.EXP.KGID.FW.W.0007.000000T0000Z-110507T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 652 PM CDT FRI MAY 6 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...061...062...063...064...074...075... 076...077...084...085...086 AND 087... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS...FIRE WEATHER ZONE 087 THAYER. WINDS ARE GRADUALLY DIMINISHING THIS EVENING AND WILL DROP OFF AS THE SUN GOES DOWN THIS EVENING. AS TEMPERATURES FALL OFF THIS EVENING...RELATIVE HUMIDITIES WILL INCREASE. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at May 6, 12:32 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 6, 12:32 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1232 AM CDT FRI MAY 6 2011 .AVIATION...06Z TAF. BREEZY...BUT QUIET WEATHER WITH VFR CONDITIONS FORECAST FOR THIS TAF PERIOD...NO DISTURBANCES ARE EXPECTED TO CROSS THE AREA AS NORTHWESTERLY FLOW REMAINS IN THE UPPER LEVELS. WHILE THERE WILL BE INCREASING CLOUD COVER THROUGH THE TAF PERIOD...NO CEILING RESTRICTIONS ARE EXPECTED WITH CLOUDS REMAIN IN THE MID/UPPER LEVELS. MAIN CONCERN FOR THIS TAF LIES WITH WINDS...WHICH ARE EXPECTED TO INCREASE DURING THE DAYTIME HOURS. A TIGHTENING SURFACE PRESSURE GRADIENT AND INCREASED MIXING POTENTIAL WILL LEAD TO SOUTHERLY WINDS PICKING UP TO NEAR 20 TO 25 MPH...WITH GUSTS AROUND 30 MPH ALSO POSSIBLE. A SURFACE TROUGH EXPECTED TO PUSH INTO THE AREA LATER THIS AFTERNOON WILL BRING A SWITCH TO MORE OF A W/NW DIRECTION...ALONG WITH A DECREASE IN SPEEDS THROUGH THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 629 PM CDT THU MAY 5 2011/ UPDATE...WILL SOON SEND OUT A QUICK UPDATE. THE SHOWERS HAVE DIED OFF WITHOUT DAYTIME HEATING AND SKIES ARE BECOMING MOSTLY CLEAR FOR THE EVENING. PREV DISCUSSION... /ISSUED 346 PM CDT THU MAY 5 2011/ DISCUSSION...PRIMARY FORECAST CONCERNS CENTER UPON CHANCES FOR PRECIPITATION THIS AFTERNOON AS WELL AS THIS WEEKEND INTO EARLY NEXT WEEK...ALONG WITH BORDER LINE FIRE WEATHER CONCERNS FRIDAY AFTERNOON. AFTERNOON UPPER AIR ANALYSIS INDICATES A MID LEVEL SHORT WAVE OVER THE NORTH CENTRAL CONUS...UPPER LEVEL RIDGING ALONG THE ROCKY MOUNTAIN RANGE AND ANOTHER MID LEVEL SHORT WAVE PUSHING INTO THE NORTHWESTERN CONUS. AT THE SURFACE HIGH PRESSURE IS NOTED MOVING IN FROM THE HIGH PLAINS WITH THE LOW LEVEL WIND FIELD REMAINING FROM THE NORTHWEST. STEEP LOW TO MID LEVEL LAPSE RATE UNDERNEATH THE MID LEVEL TROUGH AXIS CONTINUES PROMOTING SCATTERED CONVECTION ACROSS THE CWA THIS AFTERNOON. MODEST VALUES OF INSTABILITY...WITH DEEP LAYER MUCAPE VALUES OF 200-500J/KG...HAS YIELDED MOSTLY SHOWER ACTIVITY WITH ISOLATED THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED THROUGH THE REMAINDER OF THE AFTERNOON OR EARLY THIS EVENING. WENT AHEAD AND RAN PRE-FIRST PERIOD WITH THE AFTERNOON FORECAST PACKAGE TO CAPTURE THE ONGOING CONVECTION. CONVECTION SHOULD RAPIDLY DIMINISH TOWARDS SUNSET THIS EVENING AS LOW LEVEL HEATING IS LOST...PRESENTING A TRANQUIL NIGHT. MODEL GUIDANCE SUGGESTS THE SURFACE HIGH ENTERING THE CENTRAL PLAINS THIS AFTERNOON WILL EXIT THE AREA EARLY FRIDAY...THUS ALLOWING FOR SOUTHERLY LOW LEVEL RETURN FLOW BY MID MORNING FRIDAY. THE PASSAGE OF A SURFACE TROUGH DURING THE DAY FRIDAY IS THEN EXPECTED TO TURN THE LOW LEVEL WIND FIELD TO MORE OF A SOUTHWESTERLY DIRECTION BY MIDDAY. IN ADDITION...FORECAST PROXIMITY SOUNDINGS FROM THE OPERATIONAL GFS AND NAM SUGGEST DEEP MIXING ACROSS THE ENTIRE CWA FRIDAY AFTERNOON. THIS MIXING...WORKING IN CONCERT WITH SOUTHWESTERLY LOW LEVEL WIND FLOW...IS LIKELY SETTING THE STAGE FOR A MASSIVE DROP IN AFTERNOON DEW POINT READINGS. AS HAS BEEN THE CASE THESE PAST FEW WEEKS...MOS GUIDANCE IS LIKELY OVERDOING THESE DEW POINTS CONSIDERABLY...BUT RESULTANT DEW POINTS FROM MIXING AT 800MB OR ABOVE RESULTS IN AFTERNOON DEW POINT READINGS NEAR 30 ACROSS OUR SOUTHWEST AND IN THE UPPER 30S ACROSS OUR NORTHEAST. THIS RESULTS IN AFTERNOON SURFACE RH VALUES APPROACHING 15% ACROSS OUR SOUTHWEST...AND CLOSER TO 25% ACROSS OUR NORTHEAST. ALTHOUGH FUEL STATUS REMAINS A NEGATIVE FOR EXPLOSIVE FIRE GROWTH ACROSS OUR KANSAS COUNTIES...FUEL STATUS THROUGH OUR NEBRASKA COUNTIES WILL CONTINUE TO SUPPORT EXPLOSIVE FIRE GROWTH AND THUS IS STILL A CONCERN. THANKFULLY GUIDANCE SUGGESTS SUSTAINED SURFACE WINDS IN THE 15-20KT RANGE DURING THE MORNING HOURS SHOULD ACTUALLY DIMINISH INTO THE 10-15KT RANGE DURING THE AFTERNOON...JUST AS SURFACE RH VALUES ARE EXPECTED TO REALLY PLUMMET. SHOULD THIS VERIFY THE NEED FOR AN RFW WILL BE AVOIDED AND NO FIRE WEATHER HEADLINE IS CURRENTLY PLANNED FOR FRIDAY AS A RESULT. ATTENTION THEN TURNS TO A MORE ACTIVE WEATHER PATTERN THIS WEEKEND INTO EARLY NEXT WEEK. MODEL GUIDANCE SUGGESTS THE MID AND UPPER LEVEL FLOW WILL BECOME MORE SOUTHWESTERLY THIS WEEKEND. LEE SIDE TROUGHING IS ALSO EXPECTED TO DEEPEN ALONG THE FRONT RANGE THUS RESULTING IN INCREASED LOW LEVEL FLOW ACROSS THE CENTRAL PLAINS BY SATURDAY NIGHT. THE AXIS OF A 40-45KT LLJ IS EXPECTED TO SET UP ACROSS THE REGION SATURDAY NIGHT INTO EARLY SUNDAY WITH QPF FIELDS FROM THE SREF MEAN...EC AND OPERATIONAL GFS ALL SUGGESTING PRECIPITATION SOMEWHERE OVER THE CWA. AT THIS TIME HOWEVER IT APPEARS THE STRONGEST CORRIDOR OF LLJ WINDS SHOULD REMAIN EITHER OVER US OR JUST TO OUR NORTH...THUS KEEPING THE NOSE OF THE BEST JET AND ASSOCIATED LOW LEVEL THETA-E ADVECTION TO OUR NORTH. GIVEN THIS WENT AHEAD AND KEPT SATURDAY NIGHT DRY SINCE CONFIDENCE IS NOT OVERLY HIGH REGARDING PRECIPITATION DEVELOPMENT OVER OUR CWA. MODEL GUIDANCE THEN SUGGESTS SURFACE CYCLOGENESIS WILL COMMENCE OVER WESTERN NEBRASKA WESTERN OR KANSAS DURING THE DAY SUNDAY...ALLOWING A SURFACE WARM FRONT TO PUSH NORTH ACROSS THE AREA. LOW LEVEL WAA AND RESULTANT ISENTROPIC UPGLIDE AND SATURATION MAY RESULT IN SCATTERED PRECIPITATION ACROSS THE AREA ON SUNDAY AS A RESULT. LOW LEVEL MOISTURE RETURN ACROSS THE AREA FOR SUNDAY IS IMPRESSIVE...WITH THE OPERATIONAL GFS SUGGESTING SURFACE DEW POINTS WILL SURGE INTO THE 60S ACROSS THE AREA. THESE HIGH LEVELS OF LOW LEVEL MOISTURE RESULTS IN 0-1KM MLCAPE VALUES ON THE ORDER OF 3000J/KG PER THE OPERATIONAL GFS...AND NEAR 2000J/KG PER THE EC SHOULD UPDRAFTS BECOME ROOTED TO THE BOUNDARY LAYER. PROXIMITY SOUNDINGS FROM THE OPERATIONAL GFS HOWEVER SUGGEST AN ELEVATED WARM LAYER MAY BE TOO STRONG FOR SURFACE BASED CONVECTION...BUT CAPE VALUES NEAR 3000J/KG ARE HARD TO IGNORE...ESPECIALLY SHOULD THE ELEVATED WARM LAYER NOT BE AS STRONG AS CURRENTLY PROJECTED BY THE GFS. WILL CONTINUE MENTIONING A LOW RISK OF SEVERE WEATHER ON SUNDAY AS A RESULT. ANOTHER NIGHT OF LLJ ACTIVITY ACROSS THE AREA MAY KEEP PRECIPITATION LINGERING HEADING INTO MONDAY MORNING. GUIDANCE THEN SUGGESTS THE WARM FRONT WILL LIFT NORTH ACROSS THE ENTIRE AREA ON MONDAY...WITH A DRY LINE INFILTRATING OUR SOUTHWEST DURING THE AFTERNOON HOURS. THE OPERATIONAL GFS AND EC BOTH INDICATE 0-1KM MLCAPE VALUES OF 2500-3000J/KG DURING THE AFTERNOON WITHIN THE LOW LEVEL MOISTURE AXIS...BUT ONCE AGAIN AN ELEVATED WARM LAYER MAY PREVENT SURFACE BASED CONVECTION. THAT BEING SAID...WILL GO AHEAD AND MENTION AND SLIGHT RISK FOR SEVERE WEATHER ON MONDAY JUST IN CASE THE CIN TURNS OUT TO BE WEAKER THAN CURRENTLY PROJECTED. FINALLY...WE COULD BE HEADING INTO YET ANOTHER CLASSIC FIRE WEATHER SET UP ACROSS OUR SOUTHWEST ON MONDAY SHOULD THE DRY LINE CLEAR PORTIONS OF THE CWA AS ADVERTISED...SOMETHING FOR FUTURE SHIFTS TO MONITOR. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...ADO
Hazardous weather outlook, May 5, 6:39 PM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 639 PM CDT THU MAY 5 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 061200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 639 PM CDT THU MAY 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE OVER THE OUTLOOK AREA SUNDAY THROUGH MONDAY...AS WELL AS TUESDAY NIGHT AND WEDNESDAY. SOME OF THE STORMS ON SUNDAY AND MONDAY COULD BE SEVERE...WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.